Unknown

Dataset Information

Head drop after botox: Electrodiagnostic evaluation of iatrogenic botulinum toxicity.


ABSTRACT:

Background

Botulinum is a potent neurotoxin with increasing indications for neurologic disorders. While clinical benefit manifests primarily due to local actions at the neuromuscular junction, regional and systemic effects do occur. Rarely, systemic symptoms including weakness, dysarthria, dysphagia and other side effects occur as a result of iatrogenic botulinum neurotoxicity.

Case

A 72 year-old female with right leg dystonia developed head drop, bulbar and systemic weakness following right lower extremity botulinum toxin injection. Routine nerve conduction studies were normal. Repetitive stimulation of the spinal accessory nerve showed decrement; electromyography (EMG) demonstrated slightly small units with subtle signs of denervation, and single fiber EMG revealed increas

SUBMITTER: Szuch E 

PROVIDER: S-EPMC10335596 | biostudies-literature | 2017 May

REPOSITORIES: biostudies-literature